Rocky Mountain Journal of Mathematics

On Weakly Lindelof Banach Spaces

S. Argyros and S. Mercourakis

Full-text: Open access

Article information

Rocky Mountain J. Math. Volume 23, Number 2 (1993), 395-446.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Argyros, S.; Mercourakis, S. On Weakly Lindelof Banach Spaces. Rocky Mountain J. Math. 23 (1993), no. 2, 395--446. doi:10.1216/rmjm/1181072569.

Export citation


  • K. Alster and R. Pol, On function spaces of compact subspaces of $\S$-products of the real line, Fund. Math. 107 (1980), 135-143.
  • D. Amir and J. Lindenstrauss, The structure of weakly compact sets in Banach spaces, Ann. of Math. 88 (1968), 35-46.
  • S. Argyros, S. Mercourakis and S. Negrepontis, Functional-analytic properties of Corson-compact spaces, Studia Math. 89 (1988), 197-229.
  • A.V. Arkhangel'skii, Function spaces in the topology of pointwise convergence, and compact sets, Russian Math. Surveys 39 (5) (1984), 9-56.
  • M. Coban and P.S. Kenderov, Dense Gateaux differentiability of the sup-norm in $C(T)$ and the topological properties of $T$, C.R. Acad. Bulgare Sci. 38 (1985), 1603-1604.
  • M. Day, Strict convexity and smoothness of normed linear spaces, Trans. Amer. Math. Soc. 78 (1955), 516-528.
  • F.K. Dashiell and J. Lindenstrauss, Some examples concerning strictly convex norms on $C(K)$ spaces, Israel J. Math. 16 (1973), 329-342.
  • R. Deville and G. Godefroy, Some applications of projectional resolutions of identity, Proc. London Math. Soc., to appear.
  • P. Erdos and R. Rado, A partition calculus in set theory, Bull. Amer. Math. Soc. 62 (1956), 427-489.
  • G. Edgar, Measurability in a Banach space, Indiana Univ. Math. J. 26 (1977), 663-677.
  • M. Fabian and S. Troyanski, A Banach space admits a locally uniformly rotund norm if its dual is a Vasak space, Israel J. Math. 69 (1990), 214-223.
  • M. Fabian, On a dual locally uniformly rotund norm on a dual Vasak space, Studia Math. 101 (1) (1991), 69-81.
  • G. Godefroy, S. Troyanski, J.H.M. Whitfield and V. Zizler, Locally uniformly rotund renorming and injection into $c_0(\G)$, Canad. Math. Bull. 27 (1984), 494-500.
  • --------, Smoothness in weakly compactly generated Banach spaces, J. Funct. Anal. 52 (1983), 344-352.
  • S.P. Gul'ko, On the structure of spaces of continuous functions and their complete paracompactness, Russian Math. Surveys 34 (6) (1979), 36-44.
  • G. Gruenhage, A note on Gulko-compact spaces, Proc. Amer. Math. Soc. 100 (1987), 371-376.
  • D.N. Kutzarova and S.L. Troyanski, Reflexive Banach spaces without equivalent norms which are uniformly convex or uniformly differentiable in every direction, Studia Math. 72 (1982), 92-95.
  • D.G. Larman and R.R. Phelps, Gateaux differentiability of convex functions on Banach spaces, J. London Math. Soc. 20 (1979), 115-127.
  • J. Lindenstrauss and L. Tzafriri, Classical Banach spaces, Vol. I, Springer-Verlag, Berlin, 1977.
  • S. Mercourakis, Corson-compact spaces and the structure of $\K$-analytic Banach spaces, Doctoral dissertation, Athens Univ., 1983 (Greek).
  • --------, On weakly countably determined Banach spaces, Trans. Amer. Math. Soc. 300 (1987), 307-327.
  • --------, Some examples concerning strict convexifiability and fragmentability on Banach spaces, preprint.
  • --------, Partition relations for topological spaces, preprint.
  • --------, On Cesaro summable sequences of continuous functions, preprint.
  • S. Negrepontis, Banach spaces and topology, in Handbook of set-theoretic topology, K. Kunen and J. Vaughan (eds.), North-Holland, 1984, 1045-1142.
  • J. Orihuela, W. Schachermayer and M. Valdivia, Every Radon-Nicodym Corson compact space is Eberlein compact, Studia Math. 98 (1991), 157-174.
  • R.R. Phelps, Convex functions, monotone operators, and differentiability, 1364-1989.
  • R. Pol, A function space $C(X)$ which is weakly Lindelof but not weakly compactly generated, Studia Math. 64 (1979), 279-285.
  • --------, On pointwise and weak topology in function spaces, preprint 4/84, Warsaw Univ., 1984.
  • D. Preiss, R.R. Phelps and I. Namioka, Smooth Banach spaces, weak Asplund spaces and monotone or USCO mappings, Israel J. Math., 72 (1990), 257-280.
  • V. Pták, A combinatorial lemma on the existence of convex means and its application to weak compactness, Proc. Symp. in Pure Math. 7 (1963), 437-450.
  • N.K. Ribarska, Internal characterization of fragmentable spaces, Mathematica 34 (1987), 243-257.
  • H.P. Rosenthal, The heredity problem for weakly compactly generated Banach spaces, Compositio Math. 28 (1974), 83-111.
  • G.A. Sokolov, On some class of compact spaces lying in $\S$-products, Comment. Math. Univ. Carolinae 25 (1984), 219-231.
  • M. Talagrand, $E$ spaces de Banach faiblement $\K$-analytiques, Ann. of Math. 110 (1979), 407-438.
  • S.L. Troyanski, On locally uniformly convex and differentiable norms in certain nonseparable Banach spaces, Studia Math. 37 (1971), 173-180.
  • S. Todorcevic, Trees and linearly ordered sets, in Handbook of Set-theoretic Topology, K. Kunen and J. Vaughan (eds.), North-Holland, 1984, 235-293.
  • L. Vasak, On one generalization of weakly compactly generated Banach spaces, Studia Math. 70 (1980), 11-19.
  • M. Valdivia, Resolutions of the identity in certain Banach spaces, Collect. Math. 39 (1988), 127-140.
  • V. Zizler, Locally uniformly rotund renorming and decomposition of Banach spaces, Bull. Australian Math. Soc. 29 (1984), 259-265.